MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned within the introducer sheath.Analysis of the device revealed that the delivery wire was kinked likely to handling during use.The main coil was broken below the main junction (the main coil was not returned).The main coil suture was noted to be melted at approximately 9mm from the etch link as well.Functional testing could not be performed due to the damaged condition of the returned coil.It is likely that the primary cause of the reported event was due to the suture issue identified during analysis.While the manufacturing records did not reveal that the device failed to meet specifications, the damage to the main coil suture is indicative of a manufacturing defect which likely contributed to the reported event and damages observed during analysis.Therefore, an assignable cause of manufacturing was assigned to this event.Based on the information available and analysis results, the reported event was confirmed and the manufacturer continues to investigate the matter.
 
Event or Problem Description
Analysis of the returned device noted that the main coil was broken below the main coil junction.No consequences to the patient were reported.

Brand Name
TARGET HELICAL NANO 2 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6148942
Report Number3008881809-2016-00291
Device Sequence Number509886
Product Code HCG
UDI-Device Identifier07613252600381
UDI-Public(01)07613252600381(17)190228(10)18876468
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberM0035452060
Device Lot Number18876468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2016
Initial Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
06/06/16-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER (STRYKER)